Possible to feel like hypoglycemia when my BG is high?

Anonymous
By Anonymous Latest Reply 2015-02-26 19:03:22 -0600
Started 2015-02-26 15:36:08 -0600

My BG has been running really high from 250-400 lately and for some reason when I'm at 250 I feel as if I'm at 40. I've felt 40 before and this just doesn't seem right. I don't want to eat more to make it rise but this feeling of a low is so strange and I'm finding it hard to study for my chemistry exam. Is this normal, is this called something?


1 reply

jayabee52
jayabee52 2015-02-26 19:03:22 -0600 Report

Howdy Anon
My late wife "Jem" had that a lot. I call it "false lows". (wasn't able to find a fancy medical term for it)

She had lupis and occasionally that lupis would flare up for which she needed to get a steroid shot (she was allergic to the biologics for lupis) and her BG (blood glucose) would go into the 300 mg/dl range and above. We had to inject her with fast acting insulins ("R" and "Aspart") on a sliding scale which her Endo set up for her. Her BG would drop and she would have all the signs of a hypo, ravenous appetite for carbs, mostly, sweating, ect. Yet when we took her BG level it would often be around 200 mg/dl.

When we discovered that she was still high, I encouraged her to stop eating. . She didn't like that much. But she had to tough it out to get her BG down to acceptable levels.

My theory is that the body gets used to the higher BG levels and tries to maintain homeostasis when the BG drops. It seeks carbs to bring the BG levels to what they had been.

Sorry this is hitting you at a critical time, studying for the Chem exam. I can suggest that you bring your BG up to where you are comfortable and study for your exam, and then after you take the exam then you can go through the false lows afterward without having that hanging over your head.

Praying you have success on your exam

James